Advertisement

The Journal of Geometric Analysis

, Volume 28, Issue 4, pp 3657–3689 | Cite as

Perelman’s \(\lambda \)-Functional on Manifolds with Conical Singularities

  • Xianzhe DaiEmail author
  • Changliang Wang
Article
  • 190 Downloads

Abstract

In this paper, we prove that on a compact manifold with isolated conical singularity, the spectrum of the Schrödinger operator \(-4\Delta +R\) consists of discrete eigenvalues with finite multiplicities, if the scalar curvature R satisfies a certain condition near the singularity. Moreover, we obtain an asymptotic behavior for eigenfunctions near the singularity. As a consequence of these spectral properties, we extend the theory of the Perelman’s \(\lambda \)-functional on smooth compact manifolds to compact manifolds with isolated conical singularities.

Keywords

Perelman’s F entropy Perelman’s Lambda functional Manifolds with conical singularity Eigenvalues and eigenfunctions 

Mathematics Subject Classification

53C44 58J50 

Notes

Funding

Funding were provided by Directorate for Mathematical and Physical Sciences (Grant No. 1611915) and Simons Foundation.

References

  1. 1.
    Bartnik, R.: The mass of an asymptotically flat manifold. Commun. Pure Appl. Math. vol. XXXIX, 661–693 (1986)Google Scholar
  2. 2.
    Bateman, H.: Higher Transcendental Functions, vol. I. McGraw-Hill Book Company, INC, New York (1953)Google Scholar
  3. 3.
    Besse, A.L.: Einstein Manifolds. Springer, New York (1987)CrossRefzbMATHGoogle Scholar
  4. 4.
    Botvinnik, B., Preston, B.: Conformal Laplacian and Conical Singularities. In: Proceeding of the School on High-Dimensional Manifold Topology, ICTP, Trieste, Italy, World Scientific (2003). arXiv:math/0201058v2 [math.DG] (2002)
  5. 5.
    Brüning, J., Seeley, R.: The resolvent expansion for second order regular singular operators. J. Funct. Anal. 73, 369–429 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Cantor, M.: Elliptic operators and the decomposition of tensor fields. Bull. Am. Math. Soc. 5, 235–262 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Cheng, S.Y.: Eigenfunctions and nodal sets. Comment. Math. Helvetici 51, 43–55 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Choquet-Bruhat, Y., Christodoulou, D.: Elliptic systems in \(H_{s,\delta }\) spaces on manifolds which are Euclidean at infinity. Acta Math. 146, 129–150 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Chen, X., Donaldson, S., Sun, S.: Kähler-Einstein metrics on Fano manifolds I, II and III. J. Am. Math. Soc. 28, 183–278 (2015)CrossRefzbMATHGoogle Scholar
  10. 10.
    Chavel, I.: Eigenvalues in Riemmanian Geometry. Academic Press, Inc., Orlando (1984)zbMATHGoogle Scholar
  11. 11.
    Cao, H.-D., Hamilton, R.S., Ilmanen, T.: Gaussian densities and stability for some Ricci solitons. arXiv:math.DG/0404165 (2004)
  12. 12.
    Chaljub-Simonn, A., Choquet-Bruhat, Y.: Problèmes elliptiques du second ordre sur une variété euclidienne à l’infini. Ann. Fac. Sci. Toulouse 1, 9–25 (1978)CrossRefzbMATHGoogle Scholar
  13. 13.
    Cao, H.-D., Zhu, X.-P.: A complete proof of the Poincaré and geometrization conjectures-application of the Hamilton-Perelman theory of the Ricci flow. Asian J. Math. 10(2), 165–492 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Cao, H.-D., Zhu, M.: On second variation of Perelman’s Ricci shrinker entropy. Math. Ann. 353, 747–763 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Cheeger, J.: On the spectral geometry of spaces with cone-like singularities. Proc. Natl. Acad. Sci. USA 76(5), 2103–2106 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Dai, X., Wang, X., Wei, G.: On the stability of Riemannian manifold with parallel spinors. Invent. Math. 161(1), 151–176 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Egorov, Y., Kondratiev, V.: On Spectral Theory of Elliptic Operators. Birkhäuser, Basel (1996)CrossRefzbMATHGoogle Scholar
  18. 18.
    Haslhofer, R.: Perelman’s lambda-functional and the stability of Ricci-flat metrics. Calc. Var. PDE 45(3–4), 481–504 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Haslhofer, R., Müller, R.: Dynamical stability and instability of Ricci-flat metrics. Math. Ann. 360(1–2), 547–553 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Kozlov, V., Maz’ya, J., Rossmann, J.: Elliptic boundary value problems in domains with point singularities. Mathematical Surveys and Monographs, vol. 52. American Mathematical Society, Providence, RI (1997)Google Scholar
  21. 21.
    Kufner, A.: Weighted Sobolev Spaces. John Wiley & Sons Limited, Chichester (1985)zbMATHGoogle Scholar
  22. 22.
    Lockhart, R.: Fredholm properties of a class of elliptic operators on non-compact manifolds. Duke Math. J. 48, 289–312 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Lockhart, R., McOwen, R.: Elliptic differential operators on noncompact manifolds. Ann. Scuola Norm. Sup. Pisa. 12(3), 409–447 (1985)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Lee, J., Parker, T.: The Yamabe problem. Bull. Am. Math. Soc. 17(1), 833–866 (1987)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Mazzeo, R.: Elliptic theory of differential edge operators I. Commun. Part. Diff. Eq. 16(10), 1615–1664 (1991)Google Scholar
  26. 26.
    McOwen, R.: Behavior of the Laplacian on weighted Sobolev spaces. Commun. Pure Appl. Math. 32, 783–795 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Mazzeo, R., Rubinstein, Y.A., Sesum, N.: Ricci flow on surfaces with conic singularities. Anal. PDE 8(4), 839–882 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Nirenberg, L., Walker, H.: The null spaces of elliptic partial differential operators in \({\mathbb{R}}^{n}\). J. Math. Anal. Appl. 42, 271–301 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Ozuch, T.: Perelman’s functionals on cones, construction of type III Ricci flows coming out of cones. arXiv:1707.06102v1 [math. DG] (2017)
  30. 30.
    Perelman, G.: The entropy formula for the Ricci flow and its geometric applications. arXiv:math/0211159 (2002)
  31. 31.
    Reed, M., Simon, B.: Methods of Modern Mathematical Physics II, Fourier Analysis, Self-Adjointness. Elsevier (Singapore) Pte Ltd, Singapore (1975)zbMATHGoogle Scholar
  32. 32.
    Sesum, N.: Linear and dynamical stability of Ricci-flat metrics. Duke Math. J. 133(1), 1–26 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Schoen, R., Yau, S.T.: Lectures on Differential Geometry. International Press of Boston Inc, Boston (1994)zbMATHGoogle Scholar
  34. 34.
    Tian, G.: K-stability and Kähler-Einstein metrics. Commun. Pure Appl. Math. 68(7), 1085–1156 (2015)CrossRefzbMATHGoogle Scholar
  35. 35.
    Triebel, H.: Interpolation Theory, Function Spaces, Differential Operators. North-Holland Mathematical Library, vol. 18. North-Holland Publishing Co., Amsterdam (1978)Google Scholar
  36. 36.
    Turesson, B.O.: Nonlinear Potential Theory and Weighted Sobolev Spaces. Springer, Berlin (2000)CrossRefzbMATHGoogle Scholar
  37. 37.
    Vertman, B.: Ricci flow on singular manifolds. arXiv:1603.06545 (2016)
  38. 38.
    Wang, Y.: An elliptic theory of indicial weights and applications to non-linear geometry problems. arXiv:1702.05864 [math. DG] (2017)
  39. 39.
    Yin, H.: Ricci flow on surfaces with conical singularities. J. Geom. Anal. 20(4), 970–995 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Yin, H.: Ricci flow on surfaces with conical singularities II. arXiv:1305.4355 (2013)
  41. 41.
    Zhang, Q.S.: Extremal of Log Sobolev inequality and W enptropy on noncompact manifolds. J. Funct. Anal. 263, 2051–2101 (2012)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2017

Authors and Affiliations

  1. 1.Department of MathematicsEast China Normal UniversityShanghaiChina
  2. 2.University of CalifornaiSanta BarbaraUSA
  3. 3.Department of Mathematics and StatisticsMcMaster UniversityHamiltonCanada

Personalised recommendations